MAUDE Adverse Event Report: ABBOTT GERMANY ARCHITECT ANTI-HCV

ABBOTT GERMANY ARCHITECT ANTI-HCV
Catalog Number 01L79-25
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ticket searches determined that there is a normal complaint activity for reagent lot 59770li00.The 12 month tracking and trending report review determined that there are no adverse trends and no non-statistical trends for the complaint issue.No non-conformances or deviations were identified.Analytical sensitivity was tested using an in-house retained reagent kit of lot 59770li00.All specifications were met with no false non-reactive results generated.Clinical sensitivity was also evaluated by testing two commercially available seroconversion panels.All specifications passed verifying that the sensitivity performance of the lot is not adversely affected.The architect anti-hcv assay package insert contains information to address the current customer issue.Based on the results of this evaluation and the information from the customer site, a product malfunction was identified as the device failed to meet performance specifications or otherwise perform as intended at the customer site.However, no systemic issue or product deficiency was identified.
 
Event or Problem Description
The customer reports that the positive control for the architect anti-hcv assay is reading negative on one of the architect i1000sr analyzers in the lab.Controls were within specifications at the beginning of the day.The reagent pack in use at that time ran out of reagent and the analyzer switched over to a new reagent pack of the same lot.Controls were not run again until the following day at which time the out of specification issue was found.There are no issues with any other analyzer in the lab or with any other assays on this particular architect i1000sr analyzer.Customer support recommended several trouble shooting procedures, which the customer performed.Afterwards, four previous samples tested six days earlier were pulled for retesting, two of which were positive and two negative.The two negative samples remained negative; however, one of the previous positive samples (5.83 s/co) now read negative (0.65 s/co).This patient is known to be anti-hcv reactive.The other positive sample (12.77 s/co) remained positive but now read at 1.98 s/co.This patient is also known to be anti-hcv reactive.Customer support suggested further troubleshooting procedures to try.The customer then retested 56 patient samples using a fresh reagent pack of this same lot of reagent (59770li00) and found one sample that had originally tested non-reactive now testing reactive (no specific patient results or information provided).An amended report was supplied to the appropriate clinician.There is no reported impact to patient care due to this issue.

Brand Name
ARCHITECT ANTI-HCV
Common Device Name
ANTI-HCV
Manufacturer (Section D)
ABBOTT GERMANY
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key6577049
Report Number3002809144-2017-00068
Device Sequence Number1169938
Product Code MZO
UDI-Device Identifier00380740001414
UDI-Public(01)00380740001414(17)161024(10)59770LI00
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Medical Technologist
Type of Report Initial
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2016
Device Catalogue Number01L79-25
Device Lot Number59770LI00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2017
Initial Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I1000SR ANALYZER; LN: 01L86-01 SN: (B)(4)